Alert archive / Louisiana / Special Weather Statements in 2018
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 3, 2018, 6:08 PM CDT for Evangeline Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 6:08 PM CDT (23:08 UTC)
- Expired
- Aug 3, 2018, 6:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Lake Charles, LA
County Evangeline Parish, LA
The radar
The Ft Polk radar (KPOE), 51 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1284 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905
WWUS84 KLCH 032308
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
608 PM CDT FRI AUG 3 2018
LAZ028-031-032-032345-
Evangeline LA-Allen LA-Rapides LA-
608 PM CDT FRI AUG 3 2018
...SPECIAL WEATHER STATEMENT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm near
Reddell, or 7 miles northwest of Mamou, moving northwest at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Oakdale, Glenmora, Elizabeth, Pine Prairie, Allen Parish Airport,
Beaver, Bond and Mcnary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3079 9242 3060 9250 3080 9284 3102 9270
3110 9257 3095 9246
TIME...MOT...LOC 2308Z 131DEG 9KT 3072 9250
$$
WarthenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:25 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 3, 4:25 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 425 PM CDT Fri Aug 3 2018 .DISCUSSION...Radar showing scattered showers and thunderstorms over the eastern portion of the forecast area, primarily Acadiana. Convection occurring where deeper moisture resides and along axis of low level convergence associated with sea breeze. Inland moving boundary noted extending further west but has been unable to generate any significant convection, just a few pinpoint showers. Will be maintaining low end pops into the evening for all but interior southeast Texas. Rain chances ramping up through the weekend and Monday as low pressure/shear axis now over the area eases westward with the subtropical high following. Deepening tropical moisture will be overspreading the forecast area yielding daily scattered showers and thunderstorms. Activity then expected to ebb and trend toward climo as southwest CONUS high pressure and drier air expands eastward. && .MARINE...Surface high pressure ridging west across the Gulf of Mexico will maintain a light onshore flow. Increasing rain chances will arrive this weekend as low pressure aloft now over the region retrogrades westward, followed by a strengthening subtropical high. This will result in deepening tropical moisture overspreading the northwest Gulf resulting in occasional showers and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... AEX 69 91 71 93 / 20 60 30 30 LCH 73 89 74 91 / 20 50 30 40 LFT 74 89 74 91 / 30 60 30 50 BPT 75 88 76 90 / 20 50 30 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...Ozone Action Day until 7 PM CDT this evening for TXZ201-215-216. GM...None. && PUBLIC...23
Hazardous weather outlook, Aug 3, 4:13 AM CDT, 13 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 413 AM CDT Fri Aug 3 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 040915- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 413 AM CDT Fri Aug 3 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A few showers and thunderstorms will be possible near the coast of lower Acadiana today and again tonight. Occasional cloud to ground lightning can be expected with the storms, otherwise no severe weather in anticipated. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Increasing moisture over the weekend and into Monday combined with an unstable atmosphere should result in numerous showers and thunderstorms during this timeframe. Brief periods of locally heavy down pours and occasional to frequent cloud to ground lightning can be expected with the storms. However, the potential for organized severe weather is low. More seasonal scattered showers and thunderstorms can be expected for Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-040915- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 413 AM CDT Fri Aug 3 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms will slowly increase today off the south central Louisiana coastal waters and then spread westward into the remaining waters tonight. Occasional cloud to water lightning can be expected, otherwise no severe weather in anticipated. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous showers and thunderstorms are expected for Saturday through Monday. Occasional to frequent cloud to water lightning, along with locally higher winds and seas can be expected with the storms. Isolated to scattered showers and thunderstorms will continue Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 06
In the hours before
Special weather statement, Aug 3, 3:30 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
330 PM CDT FRI AUG 3 2018
LAZ044-045-052-053-032115-
Iberia LA-Lafayette LA-Vermilion LA-Upper St. Martin LA-
330 PM CDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAFAYETTE...NORTHWESTERN
IBERIA...NORTHEASTERN VERMILION AND WEST CENTRAL ST. MARTIN PARISHES
UNTIL 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coteau, or 7 miles west of New Iberia, moving west at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm. The Acadiana Regional Airport recently reported a peak
wind gust of 37 mph.
Locations impacted include...
Lafayette, Abbeville, Kaplan, Youngsville, Erath, Delcambre, Duson,
Maurice, Cade, Meaux, Acadiana Regional Airport, Jefferson Island,
Indian Bayou, Coteau, Ridge and Milton.
LAT...LON 3000 9233 3015 9227 3017 9225 3021 9225
3022 9223 3022 9222 3023 9221 3024 9221
3024 9219 3008 9181 2991 9188
TIME...MOT...LOC 2029Z 108DEG 18KT 3003 9193
13Special weather statement, Aug 3, 4:10 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
410 PM CDT FRI AUG 3 2018
LAZ053-054-032145-
Iberia LA-St. Mary LA-
410 PM CDT FRI AUG 3 2018
...SPECIAL WEATHER STATEMENT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glencoe, or near Jeanerette, moving northwest at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
New Iberia, Franklin, Jeanerette, Avery Island, Baldwin, Loreauville,
Sorrel, Cote Blanche Island, Glencoe, Lydia, Charenton and Weeks
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2963 9166 2965 9163 2975 9161 2973 9180
2978 9186 2980 9185 2978 9183 2982 9182
2982 9191 2984 9193 2984 9188 2985 9194
2988 9198 3010 9177 2980 9143 2964 9156
TIME...MOT...LOC 2109Z 135DEG 16KT 2985 9169
WarthenSpecial weather statement, Aug 3, 4:52 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
452 PM CDT FRI AUG 3 2018
LAZ043-032215-
Acadia LA-
452 PM CDT FRI AUG 3 2018
...SPECIAL WEATHER STATEMENT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crowley, moving west at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Crowley, Rayne, Iota, Evangeline, Mowata, Branch, Maxie, Egan,
Estherwood and Midland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3019 9259 3020 9259 3023 9262 3028 9262
3032 9263 3034 9262 3035 9263 3039 9262
3039 9260 3041 9261 3046 9259 3038 9222
3013 9233
TIME...MOT...LOC 2152Z 106DEG 11KT 3024 9237
WarthenSpecial weather statement, Aug 3, 5:11 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
511 PM CDT FRI AUG 3 2018
LAZ052-032245-
Vermilion LA-
511 PM CDT FRI AUG 3 2018
...SPECIAL WEATHER STATEMENT...
At 511 PM CDT, Doppler radar was tracking a strong thunderstorm over
Esther, or near Intracoastal City, moving northwest at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Abbeville, Kaplan, Intracoastal City, Forked Island, Meaux, Esther
and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2974 9213 2974 9214 2975 9213 2976 9213
2977 9215 2975 9215 2976 9218 2975 9216
2974 9217 2975 9220 2992 9244 3008 9219
2986 9197 2980 9198 2977 9206 2973 9214
TIME...MOT...LOC 2211Z 130DEG 10KT 2987 9216
WarthenSpecial weather statement, Aug 3, 5:17 PM CDT, 51 minutes before
Special Weather Statement National Weather Service Lake Charles LA 517 PM CDT FRI AUG 3 2018 LAZ042-043-032245- Acadia LA-Jefferson Davis LA- 517 PM CDT FRI AUG 3 2018 ...SPECIAL WEATHER STATEMENT... At 517 PM CDT, Doppler radar was tracking a strong thunderstorm over Egan, or near Iota, moving west at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Jennings, Iota, Mermentau, Evangeline, Maxie, Egan, Estherwood, Hathaway, Midland and Roanoke. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3037 9238 3018 9244 3018 9278 3042 9270 TIME...MOT...LOC 2217Z 101DEG 13KT 3025 9252 Warthen
Special weather statement, Aug 3, 6:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
608 PM CDT FRI AUG 3 2018
LAZ028-031-032-032345-
Evangeline LA-Allen LA-Rapides LA-
608 PM CDT FRI AUG 3 2018
...SPECIAL WEATHER STATEMENT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm near
Reddell, or 7 miles northwest of Mamou, moving northwest at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Oakdale, Glenmora, Elizabeth, Pine Prairie, Allen Parish Airport,
Beaver, Bond and Mcnary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3079 9242 3060 9250 3080 9284 3102 9270
3110 9257 3095 9246
TIME...MOT...LOC 2308Z 131DEG 9KT 3072 9250
WarthenThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:45 PM CDT | Special Weather Statement | LCH | Vermilion | 30 min |
| Aug 2, 9:15 PM CDT | Special Weather Statement | LCH | Vermilion | 30 min |
| Aug 3, 2:56 PM CDT | Special Weather Statement | LCH | Saint Martin | 49 min |
| Aug 3, 3:30 PM CDT | Special Weather Statement | LCH | Lafayette | 45 min |
| Aug 3, 4:10 PM CDT | Special Weather Statement | LCH | Saint Martin | 35 min |
| Aug 3, 4:52 PM CDT | Special Weather Statement | LCH | Acadia | 23 min |
| Aug 3, 5:11 PM CDT | Special Weather Statement | LCH | Vermilion | 34 min |
| Aug 3, 5:17 PM CDT | Special Weather Statement | LCH | Acadia | 28 min |
| Aug 3, 6:56 PM CDT | Special Weather Statement | LCH | Rapides | 34 min |
Nearby
Special Weather Statements in Louisiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.